Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Getting nervous and shaky during presentation in front of people. Need help

Whenever I get too nervous I start to get shaky, physically as well as my voice, and my eyes start to tear up. This happens mostly when I m presenting a power point or even receiving criticism sometimes, and it s getting rather annoying, let alone embarrassing, because I ve had to do it much more often lately, and will have to continue for awhile. I think I cry way too easily, is there any way to control these (the tearing mainly) and avoid unnecessary embarrassment? Help!
Asked On : Tue, 26 Feb 2013
Answers:  2 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Psychiatrist 's  Response
Thanks for your query. You appear to suffer from social anxiety disorder which is a common enough problem. I would suggest you contact your psychiatrist for evaluation of anxiety spectrum disorders. Drugs like propranolol as well as anti anxiety agents are useful. Yoga and meditation along with breathing relaxation exercises are useful. Wish you soeedy recovery.
Dr Sundar
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello kil900
Welcome to HCM
Getting nervous, shaky, slurred voice, tearing eyes, while presentation or talking to new people or with some one of higher stature may be a sign of social anxiety disorder or social phobia. It may cause a lot of embarrassment or may result in sever social and occupational functioning. It hampers the growth at workplace.
But treatment is available and successful. Usually you can try-
- Relaxation techniques, deep breathing exercises, muscle relaxation techniques etc prior to such situations.
- medicines as Propranolol which can be taken just 2 hours before presentation or any such situation, have very hight results and very successful.
But kindly consult your doctor before taking any medicines.
Thanks, hope I cleared your doubt.
Take care
Answered: Tue, 26 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor